It is currently Sun Aug 20, 2017 7:17 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Thu Jun 08, 2017 5:02 pm 
Offline
New Poster
New Poster

Joined: Thu Jun 08, 2017 4:33 pm
Posts: 2
Greetings from Oklahoma ~ New to this forum. I'm a middle-aged woman who had 3 scoliosis surgeries in the 70's. Did just fine until I got into my late 40's then started having LOTS of pain so went to pain management who put me on Norco and spinal injections. Got addicted to the Norco for several years then decided I wanted off the merry-go-round. Went to 12 week out-patient program during which time I got on Suboxone. Took Suboxone for 2 years and 3 months then decided I wanted to get off the Suboxone - got tired of my monthly doctor visit and the co-pays, etc. plus did not want to have to live on it the rest of my life. I tapered off as suggested by my doctor (he was really just a licensed drug dealer who really didn't care about me anyway). The highest amount I was ever on was 1 of the 8/4 sublingual strips (I think that was the dosage amount) per day. Then for about a year got down to 1/3 of the 4/1 strips per day. Low dosage in my opinion. When I decided to get off of it, I reduced my dosage slowly for about 6 weeks (probably too aggressive). Anyway, went into FULL BLOWN withdrawals - so sick for about 21 days. I am now on Day 32 and am finally getting my feet back under me. Sleep is still an issue, some restless leg but NOT near like it was ... my biggest complaint now is I have really bad headaches all day, every day! I've tried Tylenol, Aleve, Ibuprofen and Extra Strength Excedrin - nothing really helps. Has anyone else experienced this and, if so, how long is this going to last??? I have had a terrific support system (both work, family and friends) so I am very Blessed. My suggestion to anyone getting ready to go off Suboxone or thinking about it, DO NOT do it unless and until you have time off from work and that you also have 1 or 2 people you can really depend on to how you get through it. Please let me know if anyone has these headache experiences. I can understand having headaches is a withdrawal symptom but still after 32 days??? Peace to everyone!


Top
 Profile  
 
PostPosted: Thu Jun 08, 2017 5:38 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2307
Location: Tennessee
Hey EF5Okie! Welcome!

Well I'm sorry to hear about ur headache issues post suboxone, I've not really heard that complaint after stopping before. My opinion is u did taper to fast. It's pretty regularly suggested to do a long slow taper. I realize though that not everyone has that luxury to do so.

I'd suggest to go read around the Stopping Suboxone Section, it'll give u a lot of different journeys to read. Ppl stopping cold turkey from a higher dose, ppl tapering slow with little withdrawal and ppl that tapered quickly like urself and did have some issues with withdrawal. U could learn a lot :) But I haven't read much about the post headaches. Could it be something else causing these? Eye problems? Sinus problems (boy have I had a lot of that this time of year)?

I'm glad ur starting to feel better though, good job!! I hope u stick around.

_________________
Jennifer


Top
 Profile  
 
PostPosted: Sat Jun 10, 2017 12:03 am 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Greetings right back from Nevada! Jenn said it pretty clear. It's too bad you didn't come here first to read all about Suboxone (Buprenorphine). A very slow taper is the only way to go to minimize the harsh effects of withdrawal.

From all the posts we have here it seems like the initial withdrawal is still not as bad as full agonist opiates but can sure make you feel like crap if you haven't gotten down to a nice low dose. Too late now. Hang in there and we wish you happy days ahead once you get the worst behind you. It does take longer to get it out of your system but the withdrawals should be getting less and less as time goes by.

If by chance you find that the cravings are getting the best of you again. Please go back on to Suboxone and not onto your drug of choice which can surely kill you. Give yourself permission to go back on just in case.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Jun 10, 2017 7:23 am 
Offline
Long Time Member
Long Time Member

Joined: Sat Oct 29, 2016 9:34 pm
Posts: 614
Quote:
If by chance you find that the cravings are getting the best of you again. Please go back on to Suboxone and not onto your drug of choice which can surely kill you. Give yourself permission to go back on just in case.


I often wonder how much unnecessary pain people put themselves through in this regard. To be clear,
I completely understand the urge to get off of all medication....assuming the person's not putting his or her sobriety at risk. But that's far from an easy call. And unless there's some sort
of emergency, the considerable pain of a rapid taper is completely avoidable.

As to headaches, simple stress can account for those, and I can't think of anything more stressful than
opiate WD. As they say, those too (the headaches) will (very likely) pass.


Top
 Profile  
 
PostPosted: Sun Jun 11, 2017 5:42 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri May 19, 2017 8:32 pm
Posts: 195
This week while in group therapy, I had one of my bad migraines. There are a few people in the group that are currently on Suboxone and a couple that have tapered completely off of it. There was one gentleman that has been off of it for about 3 months and he was the first one that mentioned getting headaches after stopping the Suboxone. Of course that interested and concerned me, but this is what he told the group...

First of all, he admitted that his taper was too fast plain and simple. He noticed frequent headaches and seemed to understand their cause, at least for him. During his taper he was under a lot of stress and anxiety. He also didn't get much real sleep, the kind that helps you feel rested the next day. He wasn't eating properly and admitted that he probably didn't drink enough clear fluids. Of course this is because he was suffering from diarrhea, so that was completely understandable.

I would like to point out a couple of parallels in your stories:

Stress and anxiety seems to be a real issue for you, too. It can be stressful on your body and mind. But that leads to a lack of restorative sleep, and we all know how difficult daily life can be without regular sleep patterns. Any healthy person can suffer from headaches caused by a lack of sleep and stress on the mind and body. You are reporting all of these symptoms and I think they may be playing a role in your headaches.

But I do think you should see a doctor. Nobody should have to put up with daily headaches that aren't being lessened with over the counter treatments. And of course the more you stress about the headaches, the more anxiety you'll feel. And the more anxiety you feel will have the potential to cause more headaches, and around and around you go. Do you see the correlation there?

I do hope you find some answers and get the relief you want... soon.

_________________
Difficult roads often lead to beautiful destinations.


Top
 Profile  
 
PostPosted: Mon Jun 12, 2017 12:56 pm 
Offline
New Poster
New Poster

Joined: Thu Jun 08, 2017 4:33 pm
Posts: 2
Thank you SO much to all who posted in reply to my discussion about Post Suboxone Withdrawal Headaches! It is really nice to know so many people care and/or can relate. Your replies have been very helpful. Because I live in Oklahoma (one of THE WORST states for allergies), I decided to try some allergy medicine and it seems to have alleviated my headaches somewhat. So, perhaps I can attribute them in part to allergies ... who knows? I know I sneezed like crazy for about 3 weeks during my withdrawal which I believe is one of the withdrawal symptoms (that's a weird one) but the sneezing may have also been because of the allergy levels where I live. Who knows?? At any rate, I am going to continue on my allergy meds (OTC) and see if I can stave off the headaches. Cannot wait for Fall to get here, even though Summer has just begun.

Again, thank you to all the folks who replied. I am now on Day 36 and Praise God I am finally starting to feel like my old self.

I'll continue to check back ... counting down to my 45th day!

Peace!!


Top
 Profile  
 
PostPosted: Mon Jun 12, 2017 2:56 pm 
Offline
Long Time Member
Long Time Member

Joined: Thu Aug 08, 2013 5:40 pm
Posts: 419
When people have been on opiates for Headaches it is pretty common to have 'rebound' or worsening of headaches for a couple of months after discontinuation. I think it could apply to Suboxone as well.
One reason why the Neurology Guides no longer recommend opiates for headache or migraine treatment.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group